Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


What are the odds?
Jun 26, 2002

I have a question that has been dogging me for weeks since I've found out that I was HIV+(June 6th). I'm starting meds in July and have heard so much about lypodystropy and/or wasting. I'm very nervous about this. Is it a highly common side effect. I understand there is no treatment currently for it. I have always been on the thin side body fat about 4-7. I'm 5'9" and weigh 160-165lbs. Based on those figures can you tell me anything or is the predisposition of the body not a factor at all? I'm very nervous as my VL is over 1/2million and my CD4 has dropped to 94. I need to start meds right away.

Response from Dr. Boyle

With your T cells as low as they are, control of the virus and improving your immune system are a high priority. Patients with your body habitus may may be somewhat more likely to develop lipodystrophy, but a recent study also indicates that patients with your T cells are also more likely to develop lipodystrophy. Still, even in the group most likely to develop lipodystrophy only 1/3 did, so it is not like it is an absolute or inevitable.


Previous
Body Rash
Next
Diarrhea

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement